MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133603
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned for evaluation.Johnson & johnson medtech conducted a visual inspection, temperature and impedance testing of the returned catheter.Visual analysis revealed reddish material and a hole on the surface of the pebax.Temperature and impedance testing was performed per johnson & johnson medtech procedures, and inconsistent temperature readings were observed.Therefore, per this condition it can be determined that there is a loss of the thermocouple circuit inside the tip, showing leakage when the device is deflected and loss of continuity when the device is undeflected.A manufacturing record evaluation was performed for the finished device and no internal actions related to the reported complaint condition were identified.The reddish material inside the pebax could be related to the temperature sensor issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The product instructions for use contain the following recommendations: to minimize the temperature issue, the following guidelines should be followed.Monitor the catheter tip temperature throughout the procedure to ensure adequate irrigation.If the temperature increases to 40°c during rf energy delivery, power delivery should be interrupted.For the damage on the pebax the catheter instruction for use (ifu) contains the following warnings and precautions: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode or may damage the contact force sensor.In addition, to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that a temperature sensor error occurred.The physician used another one product the same type and the procedure was completed.The customer's reported temperature sensor issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 12-feb-2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the pebax and a reddish material inside the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21543501
Report Number2029046-2025-00716
Device Sequence Number7857784
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public(01)10846835009019(17)270805(10)31400105M
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133603
Device Lot Number31400105M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown